# SDR 2025FA0000113

- Difficulty date: January 23, 2025
- Submitted: February 17, 2025
- Operation: General aviation
- Aircraft: N623ES
- Make and model: Cirrus SR22
- Aircraft serial: 4708
- Aircraft time: 1,770 hours
- Engine: Cont IO550N
- Engine time: 1,770 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 655911
- Part serial: AE18FA070
- Condition: Binding
- Location: Engine
- Part time: 1,770 hours
- Component: Engine, Cont
- Component part number: IO550N68B
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, P
- Precautionary procedure: K, K

## Discrepancy

DURING FLIGHT THE AIRCRAFT OWNER/OPERATOR NOTICED A DRONING VIBRATION AT CRUISE. UPON LANDING, ALL CYLINDERS WERE INSPECTED AND BORE-SCOPED. MOVED PROPELLER BACK AND FORTH AND HEARD A CLUNKING NOISE, NARROWED DOWN TO CYLINDER #2 PISTON SHOWING SIGNS OF EXCESSIVE MOVEMENT INSIDE CYLINDER BORE. ENGINE WAS DIFFICULT TO TURN OVER BY HAND. REMOVED CYLINDER #2 AND FOUND CONNECTING ROD STICKING STRAIGHT OUT AND NOT FALLING DOWNWARD UNDER THE WEIGHT OF THE PISTON. REMOVED WRIST PIN AND FOUND ABNORMAL WEAR ON THE CONNECTING ROD WRIST PIN BUSHING AND WRIST PIN. FOUND CONNECTING ROD VERY HARD TO ROTATE ON THE CRANKSHAFT.
